MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN L-WIRE LAP 33CM; E-Z CLEAN WIRE L-WIRE LAP 33 CM

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN L-WIRE LAP 33CM; E-Z CLEAN WIRE L-WIRE LAP 33 CM
Model Number 0100
Medical Device Problem Codes Detachment of Device or Device Component (2907); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/10/2021.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Additional information provided: the lot # is unknown.The electrode plastic coating tore/melted, exposing the hook electrode.The surgeon noticed a black sheath pulling away from the hook and removed the item from the surgical field.
 
Event or Problem Description
It was reported that during a laparoscopic cholecystectomy the device melted very quickly.Unknown as to how the procedure was completed.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/3/2021.The product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The device was received with a cut in the insulation at the distal end, exposing the electrode surface.In addition, the insulation was not detached as reported.It should be noted that product failure is multifactorial.The most likely cause of this damage is a result of the application of excessive mechanical forces such as contact with other instruments or objects that damage the edge of the insulation.For instance, contact with a sharp edge on the trocar during insertion or removal may cut or slice the insulation.Subsequent use contributes to the continued ¿splitting¿.

Brand Name
E-Z CLEAN L-WIRE LAP 33CM
Common Device Name
E-Z CLEAN WIRE L-WIRE LAP 33 CM
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11306907
Report Number1721194-2021-00010
Device Sequence Number14274490
Product Code GEI
UDI-Device Identifier10614559100660
UDI-Public10614559100660
Combination Product (Y/N)N
PMA/510(K) Number
K913281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0100
Device Catalogue Number0100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1